Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 196, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jan 13, 2005, 2:30 PM EST for Licking County, Ohio. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2005, 2:30 PM EST (19:30 UTC)
- Expired
- Jan 13, 2005, 3:00 PM EST
- In force
- 30 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Licking County, OH
The radar
The Cincinnati radar (KILN), 137 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1314 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 581 m²/s²
- 0-3 km storm-relative helicity
- 575 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 13, 10:09 AM EST, 4 hours 21 minutes earlier.
Area forecast discussion, Jan 13, 10:09 AM EST, 4 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE WILMINGTON OH
1009 AM EST THU JAN 13 2005
.AVIATION...
A COLD FRONT HAS PUSHED INTO CENTRAL INDIANA THIS MORNING. A LINE
OF CONTIGUOUS PCPN WAS EVIDENT IN ADVANCE OF THE FRONT...AND WILL
SPREAD ACROSS THE TAF SITES WEST TO EAST OVER THE NEXT 2 TO 4 HOURS.
LITTLE OR NO LIGHTNING IS OCCURRING NOW WITH THE FEATURE THIS
MORNING...ALTHOUGH ISOLATED LIGHTNING CANNOT BE RULED OUT TIL FROPA
THIS AFTERNOON. CURRENT WIND GUSTS OVER 30 KTS WERE COMMON...BUT
WINDS TO THE WEST HAVE BEEN DAMPED A BIT IN THE CONTIGUOUS PCPN
AREA.
LATEST RUN IS STILL INDICATING A SWITCH OVER TO SNOW FOR A FEW HOURS
AT THE END THE PCPN.
CLEARING WILL WORK INTO THE TAFS AFTER 06Z.
&&
.SHORT TERM (TODAY)...
A LINE OF CONTIGUOUS PCPN...ASSOCIATED WITH A COLD FRONT POSITIONED
OVER CENTRAL INDIANA AND WESTERN KENTUCKY....WAS MOVING INTO THE
WESTERN ZONES THIS MORNING. THE RAIN WILL ENCOMPASS THE ENTIRE FCST
AREA BY EARLY AFTERNOON.
IN ADVANCE OF THE FRONT...WIND GUSTS APPROACHING 40 MPH WERE COMMON
THIS MORNING...SOMEWHAT BELOW WIND ADVISORY CRITERIA.
HOWEVER...LOOKING OUT TO THE WEST...WINDS WERE DECIDEDLY BELOW WIND
ADVISORY CRITERIA. AT THIS POINT...WILL CANCEL THE WIND ADVISORY
ON UPDATE BUT WILL MONITOR CLOSELY AS CONVECTION COULD PRODUCE
LOCALLY HIGH WINDS. WILL UPDATE SOME TIMING WORDING ON FCST ON
UPDATE AND RE-ISSUE FLOOD WATCH.
&&
.PREVIOUS DISCUSSION...
THE FOLLOWING WAS ORIGINALLY ISSUED AT 437 AM EST THU JAN 13 2005
SHORT TERM (TODAY THROUGH SATURDAY NIGHT)...
NO MAJOR CHANGES WERE MADE TO THE FORECAST THIS MORNING. HAVE
RAISED MIN TEMPS FRI AND SAT NIGHTS.
MAJORITY OF PROBLEMS WITH FCST REST ON TIMING FROPA TODAY AND WORDING
THE FORECAST CORRECTLY WITH WIND GUSTS...FALLING TEMPERATURES...AND
TIMING RAINFALL. HAVE ADDED CHANCE AND LOW CHANCE OF SNOW ON THE
BACK EDGE OF THE FRONT AS COLD AIR MOVES INTO THE REGION.
LLVL JET 60-75KT AT H8 AND LIKEWISE 40-50KT AT H9 WILL SEE SOME OF
THIS WIND MIX DOWN TO THE SFC THIS AFTERNOON. NPW ISSUED YESTERDAY
FOR TODAY SEEMS IN GOOD AGREEMENT. ONLY MINOR CHANGES TO DROP OFF THE
BACK EDGE OF STRONG WINDS WERE MADE TO THE FCST TODAY. DAY SHIFT WILL
BE ABLE TO CANCEL THE HIGH WIND ADVISORY IN THE WEST EARLY THIS
AFTERNOON...PROBABLY BY 3 PM IN THE WEST HALF OF FCST AREA.
HEAVY RAIN IN THE THUNDERSTORMS WILL ALSO PROVIDE AN ENHANCED
POTENTIAL FOR FLOODING. THIS IS DUE TO PREVIOUS EXCESSIVE RAINFALL...
HIGH LEVELS ON AREA RIVERS AND STREAMS...AND A SATURATED GROUND. QPF
FROM THESE STORMS WILL PROBABLY BE AN AVERAGE INCH OVER THE ENTIRE
CWA...WITH SOME SPOTS GETTING QUITE A BIT MORE. HAVE CONTINUED THE
FLOOD WATCH.
FRANKS
LONG TERM (SUNDAY THROUGH WEDNESDAY)...
NO CHANGES FROM PREVIOUS FORECAST.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH FOR ZONES OHZ026-035-034-042>046-051>056-
060>065-070>074-077>082-088 TODAY AND TONIGHT.
IN...FLOOD WATCH FOR ZONES INZ050-058-059-066-073>075-091 TODAY
AND TONIGHT.
KY...FLOOD WATCH FOR ZONES KYZ089>100 TODAY AND TONIGHT.
&&Hazardous weather outlook, Jan 13, 4:45 AM EST, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 445 AM EST THU JAN 13 2005 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-141000- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 445 AM EST THU JAN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY A COLD FRONT WILL MOVE WEST TO EAST THROUGH THE OHIO VALLEY TODAY AND BRING WITH IT A ROUND OF SHOWERS AND THUNDERSTORMS TO THE REGION. AHEAD OF THE FRONT...WINDS WILL GUST TO 30 AND 40 MPH...POSSIBLY UP TO 50 MPH IN A FEW ISOLATED SPOTS. WITH THE THUNDERSTORMS...FROM THREE QUARTERS TO AN INCH AND A HALF OF RAIN IS EXPECTED...AND COULD CAUSE FLOODING CONCERNS TO THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED...MAINLY TO RELAY DAMAGE AND FLOODING REPORTS TO THE OFFICE.
In the hours before
Special weather statement, Jan 13, 12:02 PM EST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1202 PM EST THU JAN 13 2005 KYZ093-096>098-OHZ062-063-071-072-078>080-131800- BRACKEN KY-BROWN OH-CAMPBELL KY-CLERMONT OH-CLINTON OH-FAYETTE OH- GREENE OH-HIGHLAND OH-PENDLETON KY-ROBERTSON KY-WARREN OH- 1202 PM EST THU JAN 13 2005 ...STRONG WIND GUSTS POSSIBLE EARLY THIS AFTERNOON... A DEVELOPING LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE NORTHEAST ACROSS SOUTHWEST OHIO AND NORTHERN KENTUCKY. THESE SHOWERS AND THUNDERSTORMS WILL PRODUCE WIND GUSTS BETWEEN 40 AND 50 MILES AND HOUR. THE GUSTS COULD CAUSE SOME SMALL TREES TO FALL OR BECOME UPROOTED SINCE THE GROUND IS SATURATED FROM RAIN OVER THE PAST WEEK. MOTORISTS ARE URGED TO USED CAUTION...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. STAY TUNED TO NOAA WEATHER ALL HAZARDS RADIO AND OTHER MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES.
Local storm report, Jan 13, 1:07 PM EST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
107 PM EST THU JAN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND GST GERMANTOWN 38.65N 83.97W
01/13/2005 55 MPH BRACKEN KY TRAINED SPOTTER
&&The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 1:07 PM EST | Severe Thunderstorm Warning | ILN | Adams, Brown | 23 min |
| Jan 13, 1:27 PM EST | Severe Thunderstorm Warning | ILN | Adams | 48 min |
| Jan 13, 1:59 PM EST | Severe Thunderstorm Warning | ILN | Pike, Ross | 46 min |
| Jan 13, 2:35 PM EST | Severe Thunderstorm Warning | ILN | Fairfield | 25 min |
| Jan 13, 12:47 PM EST | Severe Thunderstorm Warning | ILN | Bracken, Mason, Robertson | 28 min |
| Jan 13, 1:15 PM EST | Severe Thunderstorm Warning | ILN | Mason | 30 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.